Alert archive / New Mexico / Freeze Warnings in 2013

Freeze Warning 3, NWS El Paso, TX

October 31, 20134 counties in New Mexico

NWS El Paso, TX issued this freeze warning at Oct 31, 2013, 6:45 PM MDT for 4 counties in New Mexico. It took effect at Nov 1, 2013, 3:00 AM MDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 31, 2013, 6:45 PM MDT (00:45 UTC)
In effect from
Nov 1, 2013, 3:00 AM MDT
Expired
Nov 1, 2013, 7:10 AM MDT
In force
4 hr
Issued by
NWS El Paso, TX

Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Luna County, NM

The radar

The El Paso radar (KEPZ), 124 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this freeze warning went out at Oct 31, 6:45 PM MDT, 0 minutes earlier.

Area forecast discussion, Oct 31, 6:45 PM MDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
645 PM MDT THU OCT 31 2013

.SYNOPSIS...
A COUPLE OF DRY DAYS WITH A SLOW WARMING TREND EXPECTED THROUGH
SATURDAY. ANOTHER STORM SYSTEM WILL BE MOVING THROUGH THE REGION
SUNDAY WHICH COULD BRING SOME WIDESPREAD RAINS TO AT LEAST THE
EASTERN HALF OF THE BORDERLAND. ANOTHER SYSTEM IS EXPECTED LATE
MONDAY INTO TUESDAY WHICH COULD BRING SOME LIGHT PRECIPITATION
ONCE AGAIN TO THE REGION WITH SOME SNOW POSSIBLE AT THE HIGHEST
ELEVATIONS OF THE SACRAMENTO MOUNTAINS AND THE GILA REGION.

&&

.UPDATED DISCUSSION...
HAVE COOLED GRID TEMPERATURE FIELDS OVERNIGHT AROUND MUCH OF THE
AREA. LAST NIGHT'S PACIFIC COLD FRONT DROPPED MOST OF TODAY'S HIGHS
A COUPLE OF DEGREES...BUT MORE IMPORTANTLY...BROUGHT IN MUCH DRIER
AIR. 24 HR DEW POINT CHANGES THIS AFTERNOON SHOWED A 15-25 DEGREE
CHANGE. LEFT OUT WEST TEXAS...APPEARS A BIT OF A PRESSURE GRADIENT
WILL REMAIN FRIDAY MORNING AND KEEP SOME LIGHT WINDS AROUND.

.PREVIOUS DISCUSSION...
MODELS IN DECENT AGREEMENT WITH MAIN SYNOPTIC FEATURES THROUGH THE
FORECAST PERIOD...BUT DIFFER ON PRECIP PLACEMENT AND AMOUNTS.
FORECAST STARTS OUT WITH REGION UNDER DRY NORTHWEST FLOW WITH SOME
RIDGING MOVING IN SATURDAY. THIS WILL ALLOW TEMPERATURES TO SLOWLY
WARM INTO THE LOWER TO MID 70S FOR THE LOWLANDS BY SATURDAY.
SATURDAY NIGHT INTO SUNDAY MODELS SHOWING UPPER LOW CURRENTLY WEST
OF BAJA LIFTING OUT AND TAPPING SOME MOISTURE FROM AN UNNAMED
TROPICAL SYSTEM OFF THE MEXICAN COAST. 12Z OPERATIONAL GFS HAS
TRENDED DRIER AND FURTHER EAST WITH PRECIP SHIELD AND MAINLY JUST
HITTING SOUTHERN HUDSPETH COUNTY. THE GFS ENSEMBLES THOUGH HAVE
MANY MORE MEMBERS SHOWING PRECIP FURTHER WEST...AT LEAST FROM A
DEMING TO ALAMOGORDO LINE EAST. THIS IS SIMILAR TO THE ECMWF
SOLUTION WITH THE NAM THE WETTEST MODEL AND HITTING ABOUT WHOLE
CWA HARD. HAVE A HARD TIME BELIEVING NAM WITH TRAJECTORIES OF THE
MOISTURE NOT SUPPORTING A DEEP LAYER OF MOISTURE MAKING IT INTO
FAR SOUTHWESTERN NM. HAVE RAISED POPS INTO THE 30-40 RANGE EL
PASO...HUDSPETH AND PARTS OF OTERO COUNTY WITH 10-20 POPS
REMAINDER OF AREA. THINK HIGHS WILL BE BELOW GUIDANCE...ESPECIALLY
EAST ON SUNDAY AND GENERALLY WENT WITH LOWER TO MID 60S EAST WITH
SOME UPPER 60S TO NEAR 70 FAR WEST.

EXPECT MAIN PRECIP AREA TO BE OUT OF CWA BY 00Z MON BUT REGION
WILL REMAIN UNDER A CYCLONIC FLOW ALOFT WHICH WILL KEEP CLOUDS AND
A CHANCE FOR LIGHT PRECIP RETURNING BY MONDAY NIGHT INTO TUESDAY.
BREEZY TO WINDY CONDITIONS LIKELY AS WELL MON AND TUE WITH THIS
SYSTEM. THIS NEXT TROUGH WILL BE MUCH COLDER AND COULD EVEN BRING
SOME SNOW TO THE HIGHEST ELEVATIONS OF THE GILA AND SACRAMENTO
MOUNTAINS...ALTHOUGH NOT A GOOD MOISTURE TAP SO AMOUNTS SHOULD
REMAIN LIGHT. THE GFS ENSEMBLES AGAIN SUPPORT A SLOWER ECMWF
SOLUTION HERE SO WILL LINGER PRECIP CHANCES INTO TUESDAY MORNING
WITH DRIER AIR MOVING IN AFTERWARD. WEDNESDAY WILL SEE BELOW
NORMAL TEMPERATURES ON BACK SIDE OF THE TROUGH WITH HIGHS
GENERALLY IN THE UPPER 50S TO MID 60S. COULD SEE MOST LOCATIONS
DROPPING TO NEAR OR EVEN BELOW FREEZING BY THURSDAY MORNING...BUT
THINK EL PASO WILL REMAIN JUST ABOVE FREEZING. ANOTHER TROUGH WILL
BE DIGGING INTO THE WEST COAST LATE NEXT WEEK WHICH WOULD BRING
ANOTHER QUICK WARMUP AHEAD OF THE NEXT FRONT.

&&

.AVIATION...VALID 01/00Z-02/00Z.
SKC...WINDS 28010G20KT TIL 06Z THEN 300-360/10KTS. OCNL LGT TURBC
O/NR MTNS.

&&

.FIRE WEATHER...
COOLER TEMPERATURES WILL PREVAIL OVER THE REGION TODAY IN WAKE OF
YESTERDAY'S TROUGH AND FRONTAL PASSAGE. DRY CONDITIONS WITH A GRADUAL
WARMING TREND ARE FORECAST INTO THE EARLY PART OF THE WEEKEND.
ANOTHER SYSTEM WILL APPROACH THE BORDERLAND AND START TO TAP SOME
SUBTROPICAL MOISTURE FROM THE SOUTH LATER SATURDAY AND RESULT IN A
FEW SHOWERS AROUND BY SUNDAY. TEMPERATURES WILL REMAIN FAIRLY MILD.
A MUCH STRONGER SYSTEM IS FORECAST TO BRING A SLIGHT CHANCE OF
MOUNTAIN SHOWERS BY TUESDAY ALONG WITH COOLER TEMPERATURES FOR THE
ENTIRE AREA. MIN HUMIDITY VALUES WILL RUN IN THE 15% TO 25% OVER ALL
AREAS THURSDAY AND FRIDAY.

&&

.UPDATED POINT TEMPS/POPS...
EL PASO                 44  71  43  73  51 /   0   0   0   0  20
SIERRA BLANCA           36  69  43  71  45 /   0   0   0   0  20
LAS CRUCES              31  69  34  71  45 /   0   0   0   0  20
ALAMOGORDO              32  68  38  70  48 /   0   0   0   0  20
CLOUDCROFT              28  50  32  55  37 /   0   0   0   0  20
TRUTH OR CONSEQUENCES   35  66  39  66  45 /   0   0   0   0  10
SILVER CITY             38  68  38  70  44 /   0   0   0   0  10
DEMING                  30  71  34  73  45 /   0   0   0   0  20
LORDSBURG               30  71  34  73  44 /   0   0   0   0  10
WEST EL PASO METRO      42  71  42  73  50 /   0   0   0   0  20
DELL CITY               34  73  37  75  45 /   0   0   0   0  20
FORT HANCOCK            36  73  38  75  46 /   0   0   0   0  20
LOMA LINDA              37  66  39  68  47 /   0   0   0   0  20
FABENS                  37  72  39  74  47 /   0   0   0   0  20
SANTA TERESA            35  70  40  72  47 /   0   0   0   0  20
WHITE SANDS HQ          36  69  41  71  46 /   0   0   0   0  20
JORNADA RANGE           27  69  26  71  39 /   0   0   0   0  10
HATCH                   30  71  37  73  44 /   0   0   0   0  10
COLUMBUS                34  72  42  73  44 /   0   0   0   0  20
OROGRANDE               34  70  41  72  48 /   0   0   0   0  20
MAYHILL                 29  59  33  62  39 /   0   0   0   0  20
MESCALERO               28  59  32  62  40 /   0   0   0   0  20
TIMBERON                33  61  36  63  41 /   0   0   0   0  20
WINSTON                 34  61  32  60  39 /   0   0   0   0  10
HILLSBORO               36  67  37  64  44 /   0   0   0   0  10
SPACEPORT               34  68  38  67  43 /   0   0   0   0  10
LAKE ROBERTS            25  64  29  66  40 /   0   0   0   0  10
HURLEY                  34  68  35  70  41 /   0   0   0   0  10
CLIFF                   28  70  28  72  35 /   0   0   0   0  10
MULE CREEK              22  66  26  68  35 /   0   0   0   0  10
FAYWOOD                 36  70  38  72  43 /   0   0   0   0  10
ANIMAS                  31  71  37  73  45 /   0   0   0   0  20
HACHITA                 27  71  29  73  43 /   0   0   0   0  20
ANTELOPE WELLS          30  72  36  73  46 /   0   0   0   0  20
CLOVERDALE              34  67  36  69  46 /   0   0   0   0  20

&&

.UPDATED EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FREEZE WARNING FROM 3 AM TO 9 AM MDT FRIDAY FOR NMZ404>407-
     410>412.

TX...NONE.

&&

17 HEFNER
Hazardous weather outlook, Oct 31, 6:05 AM MDT, 12 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
605 AM MDT THU OCT 31 2013

NMZ401>417-TXZ418>424-011215-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
605 AM MDT THU OCT 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MOISTURE RETURNING
TO THE AREA WILL BRING A SLIGHT CHANCE OF SHOWERS SATURDAY NIGHT
AND SUNDAY. A STRONG LOW PRESSURE SYSTEM WILL RESULT IN ANOTHER
SLIGHT CHANCE OF SHOWERS TUESDAY...ALONG WITH GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FAUSETT

Nearby

Freeze Warnings in New Mexico, 2013Every freeze warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.